Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 13, 2011, 6:55 PM EDT for Candler County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2011, 6:55 PM EDT (22:55 UTC)
- Expired
- Oct 13, 2011, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Candler County, GA
The radar
The Charleston,SC radar (KCLX), 111 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
589
WWUS82 KFFC 132255
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT THU OCT 13 2011
GAZ086-132330-
655 PM EDT THU OCT 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN SOUTHERN EMANUEL
COUNTY UNTIL 730 PM EDT...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NUNEZ TO OAK PARK...MOVING EAST AT
50 MPH.
WIND GUSTS OF 35 TO 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
EMANUEL COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE LEXSY...OAK PARK...NUNEZ...STILLMORE...GEORGE L
SMITH STATE PARK AND TWIN CITY.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3254 8203 3255 8208 3251 8215 3241 8219
3236 8224 3234 8223 3232 8223 3229 8231
3229 8235 3237 8232 3255 8242 3260 8200
TIME...MOT...LOC 2255Z 262DEG 56KT 3249 8224 3240 8216
3230 8221
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 13, 3:22 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 13, 3:22 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EDT THU OCT 13 2011 .SHORT TERM /TONIGHT THROUGH SATURDAY/... PRIMARY CONCERNS IN THE SHORT TERM PERIOD IS LIKELIHOOD...COVERAGE AND INTENSITY OF CONVECTION THIS AFTERNOON AND EVENING. VIGOROUS NEGATIVELY TILTED WAVE CONTINUES TO DIG INTO SOUTHEAST CONUS TODAY. VORT MAX CURRENTLY LOCATED OVER NORTHERN AL. ALREADY HAVE SEEN WIND DAMAGE WITH STORM NORTH OF COLUMBUS THIS AFTERNOON. MLCAPE NOT TOO BAD FOR OCTOBER WITH VALUES APPROACHING 1000 J/KG. COLD CORE H5 LOW HAS PRETTY COOL TEMPS ASSOCD WITH THIS SO WOULD NOT BE SURPRISED TO SEE 500-1000 J/KG CAPE EXTEND NORTH INTO FAR NORTH GA EVEN WITH COOLER SFC TEMPS. FORTUNATELY...VERTICAL WIND SHEAR SOMEWHAT WEAK WITH 0-1KM BULK SHEAR OF 10-20KTS...0-6KM SHEAR OF 30KTS AND 0-1KM SRH OF 100 M2/S2. ANY ADDITIONAL STORMS THIS AFTERNOON AND EARLY EVENING COULD PRODUCE HAIL UP TO 1 INCH AND DAMAGING WINDS WITH ANY LINEAR AND PARTICULARLY ANY QUASI- LINEAR STORM STRUCTURES THAT DEVELOP. AS WAVE MOVES THROUGH THIS EVENING...SHARP EDGE TO PRECIP EXPECTED ALONG AND SOUTH OF H5 TROUGH/VORT MAX. COULD SEE SOME LINGERING SHOWERS IN FAR NORTHERN ZONES AFTER MIDNIGHT...BUT MOST AREAS WILL BE PRECIP FREE THEN. VERY GOOD AGREEMENT WITH SHORT TERM MODELS ON TIMING AND LOCATION. WINDS WILL BECOME GUSTY AS COLD ADVECTION ENHANCES VERTICAL MIXING FRIDAY AFTERNOON. SHOULD NOT REACH ADVISORY CRITERIA BUT WILL BE STRONGER THAN MOS GUIDANCE INDICATES. USED BIAS ADJUSTED GRIDDED MOS FOR MAX AND MIN TEMPS. SOME TWEAK DOWNWARD FOR MAX TEMP ON SATURDAY DUE TO THICKER HIGH CLOUDS AND CONTINUED LOW LEVEL COLD ADVECTION. STARTED WITH MET GUIDANCE WITH A LITTLE DOWNWARD ADJUSTMENT FOR DEWPOINTS THIS WEEKEND AS BIAS CORRECTED GRIDDED MOS WAS WAY TOO MOIST BEHIND FRONT. .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... NO MAJOR CHANGES SEEN WITH MODEL GUIDANCE IN THE LONG TERM PERIOD. TROPICAL LOW DEVELOPED BY MODELS NEAR YUCATAN PENINSULA ON SUNDAY. NAM IS A BIG OUTLIER WITH THIS SYSTEM WHICH SHOULD MOVE WEST INTO BAY OF CAMPECHE IN SWRN GULF NEXT WEEK. DRY PATTERN OVER THE CONUS WITH ZONAL FLOW. BY TUESDAY...GFS AND ECMWF DIG WAVE FROM THE CENTRAL ROCKIES INTO THE MID SOUTH RESULTING IN SW FLOW ALOFT OVER THE SOUTHEAST. BEST CHC FOR PRECIP SHOULD BE TUESDAY. NO SIGNIFICANT CHANGES MADE TO FCST IN THIS PERIOD. SNELSON && .FIRE WEATHER... WINDS WILL BECOME GUSTY FRIDAY AFTERNOON BEHIND STORM SYSTEM. COULD SEE DEWPOINTS DROP A LITTLE MORE THAN EXPECTED AS WELL. COULD APPROACH FIRE DANGER CRITERIA...ESP IN MIDDLE GEORGIA WHERE IT APPEARS IT WILL BE DRIER. SAVING GRACE MAY BE FUELS WHICH SHOULD REMAIN WET FROM EARLIER RAINFALL. WILL CONTINUE TO MONITOR THIS BUT NO PLANS FOR ANY DANGER STATEMENTS OR WARNINGS. && .AVIATION... 18Z UPDATE... BIG CONCERN WILL BE AFTERNOON AND EVENING CONVECTION ACROSS THE AREA. GENERALLY EXPECTING VFR CONDITIONS...WITH MVFR IN CONVECTION. MODELS INDICATING BEST CONVECTION WILL SHIFT FURTHER SOUTH THROUGH THE EVENING...BUT OVERALL STILL SOME UNCERTAINTY WITH THE TIMING AND DEVELOPMENT OF THE WAVES OF ACTIVITY. WSW SURFACE WINDS AT 10-12KTS THIS AFTERNOON WITH GUSTS TO 18-23KTS EXPECTED...THEN 8-10KTS OVERNIGHT...WITH WNW WINDS AND 20-25KT GUSTS AGAIN DURING THE DAY FRIDAY. EXPECT SKC BY 09-10Z. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS...EXCEPT FOR MEDIUM CONFIDENCE ON TIMING...CIGS...AND VSBY 18-00Z. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 53 79 50 78 / 40 0 5 5 ATLANTA 55 76 54 76 / 20 0 5 5 BLAIRSVILLE 51 68 45 66 / 40 0 5 5 CARTERSVILLE 52 74 48 73 / 20 0 5 5 COLUMBUS 57 80 55 81 / 20 0 5 5 GAINESVILLE 55 75 52 73 / 40 0 5 5 MACON 54 80 50 81 / 30 0 5 5 ROME 51 74 48 74 / 20 0 5 5 PEACHTREE CITY 52 77 48 77 / 20 0 5 5 VIDALIA 57 80 52 82 / 60 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Oct 13, 4:19 AM EDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 419 AM EDT THU OCT 13 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 419 AM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL GEORGIA FROM LATE MORNING THROUGH THIS EVENING. .SYNOPSIS... A COLD FRONT WILL APPROACH NORTH GEORGIA THIS AFTERNOON...THEN MOVE ACROSS THE AREA DURING THE EVENING. HIGH PRESSURE WILL BEGIN TO BUILD LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE QUARTER- SIZE HAIL AND DAMAGING WINDS. OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM LATE MORNING INTO EARLY EVENING ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... A STRONG UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING. AHEAD OF THE APPROACHING COLD FRONT...MOST UNSTABLE CAPES WILL INCREASE TO AROUND 1000 DURING THE AFTERNOON. THIS COUPLED WITH VERY COLD TEMPERATURES ALOFT WILL BRING A POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE SEVERE THUNDERSTORM THREAT WILL GREATLY DIMINISH ACROSS NORTH GEORGIA BY 9 PM...AND CENTRAL GEORGIA BY MIDNIGHT AS THE FRONT PUSHES EAST AND SOUTH OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY MAINLY ACROSS NORTH GEORGIA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Oct 13, 6:08 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG GIBSON 33.23N 82.60W
10/13/2011 GLASCOCK GA 911 CALL CENTER
10-15 LARGE TREES REPORTED DOWNED COUNTYWIDE INCLUDING
ONE THAT FELL ONTO A POWER LINE.
&&
RGARCIASpecial weather statement, Oct 13, 6:12 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT THU OCT 13 2011
GAZ042-132245-
612 PM EDT THU OCT 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CARROLL COUNTY UNTIL 645 PM EDT...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARROLLTON...MOVING EAST AT 45 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CARROLL
COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE TYUS...BOWDON JUNCTION...JOHN TANNER STATE PARK...
ROOPVILLE...BOWDON...CARROLLTON...MOUNT ZION...LOWELL...ABILENE...
TREASURE LAKE...CLEM...WHITESBURG...SEATON LAKE AND BYERS CROSSROADS.
&&
LAT...LON 3366 8526 3369 8517 3365 8490 3358 8491
3357 8482 3351 8484 3344 8494 3346 8498
3343 8500 3343 8502 3343 8511 3351 8530
TIME...MOT...LOC 2212Z 284DEG 40KT 3357 8508Special weather statement, Oct 13, 6:15 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT THU OCT 13 2011
GAZ085-097-098-132245-
615 PM EDT THU OCT 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TREUTLEN...EASTERN LAURENS AND JOHNSON COUNTIES UNTIL 645 PM
EDT...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS DEVELOPING FROM MINTER TO
LOWERY...MOVING EAST AT 45 MPH.
WIND GUSTS OF 40 MPH AND PENNY-SIZED HAIL ARE LIKELY WITH THESE
STORMS AS THEY MOVE THROUGH THESE COUNTIES.
STRONG WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW
POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.
&&
LAT...LON 3236 8241 3233 8251 3234 8284 3243 8281
3266 8295 3268 8249 3265 8247 3264 8251
3258 8260 3253 8257 3251 8265 3250 8249
3245 8240 3244 8238
TIME...MOT...LOC 2215Z 267DEG 39KT 3252 8272 3244 8267
3233 8273
19Local storm report, Oct 13, 6:38 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 1 WNW MCRAE 32.07N 82.91W
10/13/2011 E1.00 INCH TELFAIR GA AMATEUR RADIO
0607 PM TSTM WND GST 1 WNW MCRAE 32.07N 82.91W
10/13/2011 E60.00 MPH TELFAIR GA AMATEUR RADIO
&&
RGARCIALocal storm report, Oct 13, 6:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL UVALDA 32.04N 82.51W
10/13/2011 E1.00 INCH MONTGOMERY GA PUBLIC
HAIL UP TO THE SIZE OF QUARTERS REPORTED AT THE DOLLAR
GENERAL IN UVALDA.
&&
RGARCIASpecial weather statement, Oct 13, 6:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT THU OCT 13 2011
GAZ086-132330-
655 PM EDT THU OCT 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN SOUTHERN EMANUEL
COUNTY UNTIL 730 PM EDT...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NUNEZ TO OAK PARK...MOVING EAST AT
50 MPH.
WIND GUSTS OF 35 TO 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
EMANUEL COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE LEXSY...OAK PARK...NUNEZ...STILLMORE...GEORGE L
SMITH STATE PARK AND TWIN CITY.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3254 8203 3255 8208 3251 8215 3241 8219
3236 8224 3234 8223 3232 8223 3229 8231
3229 8235 3237 8232 3255 8242 3260 8200
TIME...MOT...LOC 2255Z 262DEG 56KT 3249 8224 3240 8216
3230 8221
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:23 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 37 min |
| Oct 13, 2:00 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 30 min |
| Oct 13, 2:03 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
| Oct 13, 2:28 PM EDT | Special Weather Statement | FFC | Pike, Talbot, Upson | 32 min |
| Oct 13, 2:58 PM EDT | Special Weather Statement | FFC | Crawford, Lamar, Monroe, Taylor | 32 min |
| Oct 13, 3:20 PM EDT | Special Weather Statement | FFC | Bibb, Jones | 25 min |
| Oct 13, 3:42 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jasper, Jones, Putnam, Twiggs | 33 min |
| Oct 13, 3:56 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart | 34 min |
| Oct 13, 4:17 PM EDT | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Washington, Wilkinson | 28 min |
| Oct 13, 4:30 PM EDT | Special Weather Statement | FFC | Macon, Marion, Schley, Webster | 30 min |
| Oct 13, 4:31 PM EDT | Special Weather Statement | FFC | Wilkes | 29 min |
| Oct 13, 4:49 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Warren, Washington | 26 min |
| Oct 13, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 27 min |
| Oct 13, 5:19 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Oct 13, 5:24 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Oct 13, 5:39 PM EDT | Special Weather Statement | FFC | White | 36 min |
| Oct 13, 5:50 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Oct 13, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 42 min |
| Oct 13, 6:12 PM EDT | Special Weather Statement | FFC | Carroll | 33 min |
| Oct 13, 6:15 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Oct 13, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 47 min |
| Oct 13, 7:02 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Oct 13, 7:36 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.